≡ Menu

Phenobarbital Recall

Phenobarbital-RecallThe Food and Drug Administration (FDA) recently issued a recall of phenobarbital made by Qualitest Pharmaceuticals.  Phenobarbital is usually prescribed by veterinarians to control seizures in pets.  The drug contained in the recalled tablets is not actually phenobarbital but acetaminophen and hydrocodone tartrate.  Use of the recalled product can cause seizure activity due to missed doses of phenobarbital as well as liver damage and other side-effects from the acetaminophen and hydrocodone.

The recall includes 32.4 mg Phenobarbital tablets in 1000-count bottles made by Qualitest Pharmaceuticals that were distributed between September 21 and December 29, 2010.  The National Drug Code (NDC) number is 0603-5166-32. Affected lot numbers are T150G10B, T120J10E, and T023M10A. (The lot numbers are printed on the side of the bottle).  This information may not appear on medications that have been removed from their original packaging and dispensed in smaller amounts by pharmacies or veterinarians.  Call your veterinarian or pharmacist if you are unsure of the source of your 32.4 mg phenobarbital.

If you have any of this medication on hand, do not give it to your pet and call your veterinarian immediately.

Print Friendly
Share and Enjoy:
  • Facebook
  • Twitter
  • Google Bookmarks
  • email
  • Print
{ 0 comments… add one }

Leave a Comment